PT-Gesichtsödem

English translation: PT–face edema

GLOSSARY ENTRY (DERIVED FROM QUESTION BELOW)
German term or phrase:PT-Gesichtsödem
English translation:PT–face edema
Entered by: Anne Schulz

01:34 Dec 16, 2019
German to English translations [PRO]
Medical - Medical: Pharmaceuticals / Drug side effects
German term or phrase: PT-Gesichtsödem
This is one of the side effects of cisplatin. Can't seen to find out what PT stands for. I tried everything plausible that the https://www.medizinische-abkuerzungen.de site suggested but to no avail: perkutanes, partielles, post transfusionem...

Symptome die für anaphylaktoide Reaktionen berichtet wurden wie Gesichtsödem (PT-Gesichtsödem), Giemen, Bronchospasmus, Tachykardie und Hypotonie
Marcus Malabad
Canada
Local time: 00:38
PT–facial edema
Explanation:
I agree with Steffen about PT = Platin/platinum, even though no references can be found for "Platin-Gesichtsödem" or the like.

In the first place, however, "PT-Gesichtsödem" seems to be copied from the Cisplatin Fachinformation which in turn adopted "PT-Gesichtsödem" as a literal translation from the English summary of product characteristics ("PT–facial edema"), since the English SmPC is usually the "core document" in EMA marketing authorisation procedures.

See, for example https://www.medicines.org.uk/emc/product/3788/smpc
"Symptoms reported for anaphylactoid reaction such as facial oedema (PT–face oedema), wheezing, bronchospasm, tachycardia, and hypotension will be included in the parentheses for anaphylactoid reaction in the AE frequency table."

https://www.accord-healthcare.de/sites/default/files/2018-06...
"Für anaphylaktoide Reaktionen berichtete Symptome wie Gesichtsödem (PT-Gesichtsödem), pfeifendes Atmen, Bronchospasmus, Tachykardie und Hypotension werden in der UAW-Häufigkeitstabelle in Klammern für anaphylaktoide Reaktionen angegeben."
Selected response from:

Anne Schulz
Germany
Local time: 00:38
Grading comment
Thank you everyone for your input! We could always rely on our Proz family for a lively elucidating debate
4 KudoZ points were awarded for this answer



Summary of answers provided
4 +4PT–facial edema
Anne Schulz
1 -1Prothrombin Time
Sarojini Seeneevassen
Summary of reference entries provided
Preferred Term
Adam Dickinson

Discussion entries: 19





  

Answers


2 hrs   confidence: Answerer confidence 1/5Answerer confidence 1/5 peer agreement (net): -1
Prothrombin Time


Explanation:
It seems far-fetched but might help. I found PT as a blood clotting test in the following:
‘COUNT(REAC.PT)’
http://webcl5top.rz.uni-kiel.de/pharmacology/pvt/openvigil-c...

‘A prothrombin time (PT) is a test used to help detect and diagnose a bleeding disorder or excessive clotting disorder;’
https://labtestsonline.org/tests/prothrombin-time-and-intern...


--------------------------------------------------
Note added at 5 hrs (2019-12-16 06:57:38 GMT)
--------------------------------------------------

I think Adam is probably right with Preferred Term

Sarojini Seeneevassen
Mauritius
Local time: 02:38
Specializes in field
Native speaker of: Native in EnglishEnglish

Peer comments on this answer (and responses from the answerer)
disagree  Steffen Walter: Not in combination with facial (o)edema.
4 hrs
Login to enter a peer comment (or grade)

7 hrs   confidence: Answerer confidence 4/5Answerer confidence 4/5 peer agreement (net): +4
PT–facial edema


Explanation:
I agree with Steffen about PT = Platin/platinum, even though no references can be found for "Platin-Gesichtsödem" or the like.

In the first place, however, "PT-Gesichtsödem" seems to be copied from the Cisplatin Fachinformation which in turn adopted "PT-Gesichtsödem" as a literal translation from the English summary of product characteristics ("PT–facial edema"), since the English SmPC is usually the "core document" in EMA marketing authorisation procedures.

See, for example https://www.medicines.org.uk/emc/product/3788/smpc
"Symptoms reported for anaphylactoid reaction such as facial oedema (PT–face oedema), wheezing, bronchospasm, tachycardia, and hypotension will be included in the parentheses for anaphylactoid reaction in the AE frequency table."

https://www.accord-healthcare.de/sites/default/files/2018-06...
"Für anaphylaktoide Reaktionen berichtete Symptome wie Gesichtsödem (PT-Gesichtsödem), pfeifendes Atmen, Bronchospasmus, Tachykardie und Hypotension werden in der UAW-Häufigkeitstabelle in Klammern für anaphylaktoide Reaktionen angegeben."

Anne Schulz
Germany
Local time: 00:38
Specializes in field
Native speaker of: German
PRO pts in category: 179
Grading comment
Thank you everyone for your input! We could always rely on our Proz family for a lively elucidating debate
Notes to answerer
Asker: thanks Anne and Steffen, yes platinum is highly plausible because cisplatin contains platinum as one of its active ingredients, and my text is all about platinum side effects. I'll settle with PT-face edema since that's what you see in the literature anyway

Asker: I meant "PT–facial edema"


Peer comments on this answer (and responses from the answerer)
agree  Marga Shaw: Anaphylactic-like reactions to cisplatin have been reported and include facial edema,www.omegalaboratory.com › index.php › download_file › view
21 mins
  -> Danke Marga :-)

agree  Susanne Schiewe: Das wird's wohl sein, ja.
27 mins
  -> Danke Susanne – was immer es ist, "PT" ist wahrscheinlich "PT" ;-)

agree  Barbara Schmidt: agree
31 mins
  -> Danke Barbara :-)

agree  Steffen Walter: Ja, wahrscheinlich. Seltsamerweise finden sich aber auch keine Treffer für "platininduziertes Gesichtsödem" und "therapieinduziertes Gesichtsödem". / Stimmt, wie ich oben schrieb: the joys of copy & paste ;-)
1 hr
  -> Nach gefühlt 1000 übersetzten SPCs glaube ich nicht mehr, dass die Angaben darin immer sinnvoll und repräsentativ sind. Vielleicht ist es ein lokaler Ausdruck, den der SPC-Verfasser aufgeschnappt hat und der dann treulich immer weiter abgeschrieben wird?
Login to enter a peer comment (or grade)




Reference comments


20 mins
Reference: Preferred Term

Reference information:
Not my area of expertise, so just posting this for reference.

I searched Ödem PT and found a number of lab reports where they use PTs to denote the preferred term for a given group of side effects. Here are a few references:

https://www.iqwig.de/download/A19-91_Pomalidomid_Addendum-zu...
"Auf Basis aller UEs unabhängig vom Schweregrad zeigt sich für die Endpunkte Katarakt (PT, UE), Obstipation (PT, UE), Stomatitis (PT, UE)"
(Elsewhere in the report, a note says that PT stands for Preferred Term, UE for unerwünschtes Ereignis)

https://ec.europa.eu/health/documents/community-register/201...
Abkürzungen: n = Anzahl der Patienten, PT = bevorzugte Bezeichnung (preferred term, PT).

https://www.g-ba.de/downloads/92-975-2442/2018-06-01_Nutzenb...
Glossary entry with PT=preferred term, also notes that Ödem is "zusammengesetzt aus mehrerem PT", so noting that some effects are catch-all terms.

Also, cool to see another translator in Toronto! Glad I'm not the only one working late on a Sunday :)

Adam Dickinson
Canada
Native speaker of: Native in EnglishEnglish
Note to reference poster
Asker: Thanks Adam/Kim! I'll look into "preferred term"

Login to enter a peer comment (or grade)



Login or register (free and only takes a few minutes) to participate in this question.

You will also have access to many other tools and opportunities designed for those who have language-related jobs (or are passionate about them). Participation is free and the site has a strict confidentiality policy.

KudoZ™ translation help

The KudoZ network provides a framework for translators and others to assist each other with translations or explanations of terms and short phrases.


See also:

Your current localization setting

English

Select a language

Term search
  • All of ProZ.com
  • Term search
  • Jobs
  • Forums
  • Multiple search